Minnesota, 2013

Winter Storm in Minnesota, December 2 to 4, 2013

December 2 to 4, 2013 · NWS MPX · 23 events in 23 counties and zones

The Upper Midwest had a long duration winter storm event that developed Monday morning, December 2nd, and eventually evolved into a large storm system that moved from the Plains, northeast across the Upper Midwest and western Great Lakes region by late Wednesday night. A weak disturbance produced locally two to six inches across central Minnesota from Long Prairie, eastward to Milaca, North…

Where it happened

Every event with a place to put it; 23 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
23

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MPX wrote it up.

The Upper Midwest had a long duration winter storm event that developed Monday morning, December 2nd, and eventually evolved into a large storm system that moved from the Plains, northeast across the Upper Midwest and western Great Lakes region by late Wednesday night.

A weak disturbance produced locally two to six inches across central Minnesota from Long Prairie, eastward to Milaca, North Branch, and into Wisconsin from Monday morning to Tuesday morning. An isolated 8.2 inch total occurred north of Mora in northern Kanabec County. Some of the precipitation changed over to rain in east central Minnesota as warmer air began to surge northward.

By early Tuesday, much warmer air from the southern United States produced precipitation in the form of sleet, rain and snow that fell through late Tuesday evening across portions of south central and east central Minnesota. The mixture of precipitation eventually changed over to all snow Tuesday night, into Wednesday and produced a swath of 6 to 9 inches of snow from southwest Minnesota, northeast to central, east central Minnesota, and into portions of west central Wisconsin.

The heaviest snow fell late Wednesday morning, into early Wednesday evening as the surface low tracked from eastern Kansas, north-northeast to Lake Superior. Some of the higher snowfall totals include; south of Hillman in Morrison County with 9.2 inches, 8.5 inches near St. Michael in Wright County, and 7.8 inches south of Bird Island in Renville County of southwest Minnesota.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Dec 2, 4:10 AM CST, 1 hour 50 minutes earlier.

Area forecast discussion, Dec 2, 4:10 AM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
410 AM CST MON DEC 2 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 339 AM CST MON DEC 2 2013

PATCHES OF SNOW AND SLEET HAVE BEEN SLIDING ACROSS THE MN COUNTIES
OVERNIGHT WITH MODEST ISENTROPIC LIFT...BUT AMOUNTS HAVE BEEN LIGHT.
THE MAIN SHOW IS STILL UP IN NORTH DAKOTA WHICH WILL SLIDE SOUTHEAST
THROUGH THE DAY. MOISTURE WILL INCREASE WITH ISENTROPIC LIFT STILL
IN PLACE SO A SOLID BAND OF PRECIPITATION IS FORECAST TO SHIFT INTO
CENTRAL MN LATE THIS MORNING AND ERN MN/WRN WI BY THIS AFTERNOON.
RAISED POPS QUITE A BIT FOR THESE AREAS...NOW IN THE 80-90 PERCENT
RANGE. FURTHER SOUTH AND WEST...DRIER MID LEVEL AIR AND NEUTRAL OR
SLIGHT ISENTROPIC DOWNGLIDE WILL ENSURE A DRIER FORECAST.

THERMAL PROFILES WARM DURING THE DAY...ESPECIALLY JUST ALOFT. MAINLY
SNOW IS EXPECTED NORTH OF A LINE FROM ALEXANDRIA TO MORA AND BLOOMER
WITH 3 OR 4 INCHES POSSIBLE. BOUNDARY LAYER TEMPS WARM ENOUGH TO
INCLUDE A MIX OF RAIN AND SNOW OR RAIN FURTHER SOUTH. PLAN TO ISSUE
A WINTER WEATHER ADVISORY FOR THE AREAS EXPECTED TO REMAIN MAINLY
SNOW...BUT THE DAY SHIFT WILL WATCH FOR TRENDS AND MAKE UPDATES AS
NECESSARY.

DRY MID LEVEL AIR WILL SHIFT NORTHEAST THIS EVENING AND WILL RESULT
IN A TAPERING OF STEADIER PRECIPITATION. HOWEVER...THE COLUMN IS
STILL EXPECTED TO BE SATURATED BELOW 4-5 KFT WITH SOME OMEGA
PRESENT. DENDRITIC GROWTH ZONE WILL BE ABOVE 12KFT AND DRYING OUT
NICELY AFTER 00Z. THUS...DRIZZLE OR FREEZING DRIZZLE WILL TAKE OVER
FOR TONIGHT. DON/T ANTICIPATE TOO MANY PROBLEMS ON TREATED ROADS
WITH TEMPS IN THE UPPER 20S TO LOWER 30S...BUT SOME OF THE UNTREATED
SURFACES MAY BECOME SLICK.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 339 AM CST MON DEC 2 2013

OVERALL DEVELOPMENT OF UPPER TROUGH OVER THE WESTERN CONUS STILL
UNCERTAIN. DETERMINISTIC MODELS CONTINUE TO DIVERGE QUITE A BIT.
THE NAM/GFS HAVE BEEN PRETTY CONSISTENT ON DRIVING UPPER
TROUGH/CLOSED CIRCULATION OVER THE NORTHERN MN INTO WEDNESDAY. THE
GEM/ECMWF/UKMET ARE MUCH SLOWER...DRIVING JET ENERGY OVER THE
SOUTHWEST CONUS TUESDAY INTO TUESDAY NIGHT. THE PNA TELECONECTION(NEGATIVE)
IS FAVORING MORE OF THE DEVELOPMENT OF THE WESTERN CONUS TROUGH...WITH
HIGHER HEIGHTS LIFTING OVER ALASKA. THIS WILL DRIVE THE COLD AIR
SOUTH AND EAST IN THE TUESDAY/WEDNESDAY TIME FRAME. LEE
CYCLOGENESIS IS CERTAINLY POSSIBLE WITH THE ECMWF HINTING AT A
POSSIBLE SIGNIFICANT COLORADO LOW LIFTING NORTHEAST OVER WISCONSIN
WEDNESDAY. THE FIM MODEL WAS ALSO SHOWING THIS SOLUTION AT 12Z
SUN. FOR NOW...WILL TRY AND FOLLOW MORE OF THE ECMWF/GEM/UKMET
SOLUTION FOR NOW. THIS WILL BE DIFFICULT FOR P-TYPE DISCERNMENT IN
THE LONGER TERM. THE FRIGID AIR STILL PROGGED TO AFFECT THE AREA
WEDNESDAY NIGHT THROUGH THE WEEKEND.

FOR TUESDAY/TUESDAY NIGHT...THE DETERMINISTIC ECMWF AND GEM CONTINUE TO
DEVELOP SOME QPF OVER THE NORTHEAST AND EASTERN CWA. WILL CONTINUE
HIGHER POPS THIS REGION. GRIDDED SNOW ACCUMULATION SHOWS A GENERAL
3-5 INCH SNOW POSSIBLE OVER THE NORTHERN TIER COUNTIES DURING THIS
24 HOUR PERIOD. WITH THE FAVORED MODELS A BIT COOLER THAN THE
OTHERS...MUCH OF THIS WILL BE SNOW OVER THE NORTH. COULD SEE A
RAIN SNOW MIX YET IN THE SOUTH...CHANGING OVER TO ALL RAIN AS THE
ELEVATED WARM LAYER DOES LIFT NORTH A BIT. THIS WILL LIMIT ANY SIG
ACCUMULATION OVER THE SOUTHERN CWA TUESDAY.

FOR WEDNESDAY/WEDNESDAY NIGHT...THE MODELS DIVERGE THE GREATEST
HERE. THE FAVORED MODELS DRAG A INVERTED TROUGH OVER THE AREA
INTO WEDNESDAY...WITH LEE CYCLOGENESIS POSSIBLE DURING THIS
PERIOD...LIFTING NORTHEAST AFFECTING THE WESTERN GREAT LAKES. IT
IS HOPED THE MODELS COME INTO BETTER AGREEMENT WITH THIS MORNINGS
RUN...AS THE WESTERN TROUGH MOVES ASHORE. WILL DELAY COLDER
TEMPERATURES UNTIL LATER WEDNESDAY FOR NOW AS WELL. ANOTHER 3-6
INCH SNOW IS POSSIBLE DURING THIS PERIOD OVER THE NORTHEAST
PORTION OF THE CWA...IF THE ECMWF DOES VERIFY.  AS THE COLD AIR
ARRIVES...WIND CHILLS WILL DRIVEN SOUTH INTO THE DANGEROUS
CATEGORY...THURSDAY NIGHT INTO THE WEEKEND.

CONFIDENCE NOT HIGH ENOUGH FOR A 3RD-4TH PERIOD WATCH FOR THE
NORTHERN CWA...BECAUSE OF THE LARGE SCALE MODEL DIFFERENCES. STAY
TUNED.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1115 PM CST SUN DEC 1 2013

MVFR CIGS ARE EXPECTED TO DEVELOP OVERNIGHT...WHILE VSBYS DIP TO
MVFR AS WELL WITH BR. KAXN AND KSTC WILL HAVE THE HIGHEST CHANCES
FOR SNOW AND IFR CIGS DEVELOPING OVERNIGHT AND EARLY MONDAY WITH -SN.
SITES TO THE SOUTH /KMSP-KRNH-KEAU/ HAVE ABOUT A 40 PERCENT CHANCE
OF SNOW /MORNING/ OR RAIN /AFTERNOON/ ON MONDAY...BUT WILL LIKELY
HAVE MVFR/IFR CIGS AND MVFR VSBYS IN BR REGARDLESS. WINDS WILL BE
SOUTHEASTERLY THRU THE PERIOD...INCREASING TO AROUND 10-13KTS
DURING THE DAY MONDAY. AFTER 00Z TUESDAY...WILL LIKELY SEE IR CIGS
DEVELOPING WITH CONTINUED MVFR VSBYS IN BR.

KMSP...
MVFR CEILINGS/VSBYS IN BR ARE EXPECTED TO DEVELOP OVERNIGHT...WITH A
CHANCE OF LIGHT SNOW ON MONDAY AND LIGHT RAIN ON MONDAY AFTERNOON /BUT
CONFIDENCE IS HIGHER TO THE NORTH AND EAST/. HIGHER CONFIDENCE IN
CIGS AROUND 1000-1500 FT DEVELOPING ON MONDAY AFTERNOON AND MONDAY NIGHT.

/OUTLOOK FOR KMSP/
MON NGT...MVFR CIGS/VSBYS. CHC OF -RA. SE WINDS 10 KTS.
TUE...MVFR CIGS/VSBYS. CHC OF -RA EARLY WITH SN IN THE AFTN. SE
WINDS 10 KTS BCMG SW LATE.
WED...MVFR CIGS. WINDS WNW 15-25 KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WINTER WEATHER ADVISORY FROM NOON TODAY TO 3 AM CST TUESDAY FOR
     MNZ042>045-052-053.

WI...WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 3 AM CST
     TUESDAY FOR WIZ014>016.

&&

SHORT TERM...BORGHOFF
LONG TERM...DWE
AVIATION...LS
Hazardous weather outlook, Dec 2, 4:19 AM CST, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
419 AM CST MON DEC 2 2013

MNZ041-047>051-054>070-073>078-082>085-091>093-WIZ023>028-031200-
DOUGLAS-STEVENS-POPE-STEARNS-BENTON-SHERBURNE-LAC QUI PARLE-SWIFT-
CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-ST. CROIX-PIERCE-DUNN-
PEPIN-EAU CLAIRE-
419 AM CST MON DEC 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL
MINNESOTA AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PERIODS OF SNOW ARE POSSIBLE ACROSS MUCH OF THE OUTLOOK AREA
TUESDAY THROUGH WEDNESDAY AS A LOW PRESSURE SYSTEM LIFTS NORTHEAST
FROM THE CENTRAL PLAINS. AT THIS TIME...TIMING OF THE SNOW APPEARS
TO BE TUESDAY AFTERNOON THROUGH WEDNESDAY...ESPECIALLY ACROSS
CENTRAL MINNESOTA AND ADJOINING AREAS OF WEST CENTRAL WISCONSIN...
WHERE SEVERAL INCHES OF SNOW MAY OCCUR.

A STRONG ARCTIC COLD FRONT WILL PUSH THROUGH WEDNESDAY WITH THE
COLDEST AIR SO FAR OF THE SEASON ARRIVING THEREAFTER. DANGEROUS
WIND CHILLS ARE POSSIBLE THURSDAY NIGHT INTO THE WEEKEND AS COLD
AIR TEMPERATURES COMBINE WITH GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

MNZ042>045-052-053-WIZ014>016-031200-
TODD-MORRISON-MILLE LACS-KANABEC-ISANTI-CHISAGO-POLK-BARRON-RUSK-
419 AM CST MON DEC 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA AND NORTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

MONITOR THE LATEST WINTER WEATHER STATEMENT CONCERNING THIS SNOW
EVENT DURING THIS PERIOD.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PERIODS OF SNOW ARE POSSIBLE ACROSS MUCH OF THE OUTLOOK AREA
TUESDAY THROUGH WEDNESDAY AS A LOW PRESSURE SYSTEM LIFTS NORTHEAST
FROM THE CENTRAL PLAINS. AT THIS TIME...TIMING OF THE SNOW APPEARS
TO BE TUESDAY AFTERNOON THROUGH WEDNESDAY...ESPECIALLY ACROSS
CENTRAL MINNESOTA AND ADJOINING AREAS OF WEST CENTRAL WISCONSIN...
WHERE SEVERAL INCHES OF SNOW MAY OCCUR.

A STRONG ARCTIC COLD FRONT WILL PUSH THROUGH WEDNESDAY WITH THE
COLDEST AIR SO FAR OF THE SEASON ARRIVING THEREAFTER. DANGEROUS
WIND CHILLS ARE POSSIBLE THURSDAY NIGHT INTO THE WEEKEND AS COLD
AIR TEMPERATURES COMBINE WITH GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

23 winter storm. Local standard time, as filed.

Winter Storm, Douglas

When
December 2, 6:00 AM CST to December 4, 3:00 PM CST
Where
Douglas forecast zone
Reported by
COOP Observer
Coordinates
45.934, -95.453 (the zone’s center; the record gives no point)

A prolonged snowfall event, produced locally 5 to 8 inches across portions of Douglas County, with the heaviest in the northeast portion. Although up to 4 inches fell initially Monday, occasional light snow continued into Wednesday afternoon, December 4th, and produced the local amounts of 6 to 8 inches.

Winter Storm, Todd

When
December 2, 6:00 AM CST to December 4, 3:00 PM CST
Where
Todd forecast zone
Reported by
COOP Observer
Coordinates
46.071, -94.898 (the zone’s center; the record gives no point)

A prolonged snowfall event, produced locally 5 to 8 inches across most of Todd County, with the heaviest in the northern portion. Although up to 4 inches fell initially Monday, occasional light snow continued into Wednesday afternoon, December 4th, and produced the local amounts up to 8 inches.

Winter Storm, Morrison

When
December 2, 6:00 AM CST to December 4, 6:00 PM CST
Where
Morrison forecast zone
Reported by
COOP Observer
Coordinates
46.013, -94.268 (the zone’s center; the record gives no point)

A prolonged snowfall event, produced locally 6 to 9 inches across most of Morrison County, with the heaviest in the northern portion. Although up to 4 inches fell initially Monday, occasional light snow continued into Wednesday afternoon, December 4th, and produced the local amounts up to 9 inches.

Winter Storm, Mille Lacs

When
December 2, 6:00 AM CST to December 4, 6:00 PM CST
Where
Mille Lacs forecast zone
Reported by
COOP Observer
Coordinates
45.938, -93.630 (the zone’s center; the record gives no point)

A prolonged snowfall event, produced locally 6 to 8 inches across most of Mills Lacs County, with the heaviest in the northern portion. Some areas in the northern part of the county received a quick 6 inches Monday evening, but occasional light snow continued into Wednesday afternoon, December 4th, and produced the local amounts up to 8 inches.

Winter Storm, Kanabec

When
December 2, 6:00 AM CST to December 4, 6:00 PM CST
Where
Kanabec forecast zone
Reported by
COOP Observer
Coordinates
45.945, -93.293 (the zone’s center; the record gives no point)

A prolonged snowfall event, produced locally 6 to 8 inches across most of Kanabec County, with the heaviest in the northern portion. Some areas in the northern part of the county received a quick 6 inches Monday evening, but occasional light snow continued into Wednesday afternoon, December 4th, and produced the local amounts up to 8 inches.

Winter Storm, Brown

When
December 4, 12:00 AM CST to 3:00 PM CST
Where
Brown forecast zone
Reported by
COOP Observer
Coordinates
44.242, -94.727 (the zone’s center; the record gives no point)

Although some precipitation fell Monday and Tuesday in the form of snow, sleet and rain, the bulk of the heavier snow fell early Wednesday morning, through Wednesday afternoon. This storm produced locally 5 to 7 inches of snow across the county.

Winter Storm, Nicollet

When
December 4, 12:00 AM CST to 3:00 PM CST
Where
Nicollet forecast zone
Reported by
COOP Observer
Coordinates
44.350, -94.247 (the zone’s center; the record gives no point)

Although some precipitation fell Monday and Tuesday in the form of snow, sleet and rain, the bulk of the heavier snow fell early Wednesday morning, through Wednesday afternoon. This storm produced locally 5 to 7 inches of snow across the far northwest corner of the county.

Winter Storm, Redwood

When
December 4, 12:00 AM CST to 3:00 PM CST
Where
Redwood forecast zone
Reported by
COOP Observer
Coordinates
44.404, -95.254 (the zone’s center; the record gives no point)

Although some precipitation fell Monday and Tuesday in the form of snow, sleet and rain, the bulk of the heavier snow fell early Wednesday morning, through Wednesday afternoon. This storm produced locally 5 to 7 inches of snow across the county.

Winter Storm, Renville

When
December 4, 12:00 AM CST to 3:00 PM CST
Where
Renville forecast zone
Reported by
COOP Observer
Coordinates
44.727, -94.947 (the zone’s center; the record gives no point)

Although some precipitation fell Monday and Tuesday in the form of snow, sleet and rain, the bulk of the heavier snow fell early Wednesday morning, through Wednesday afternoon. This storm produced locally 6 to 8 inches of snow across the county.

Winter Storm, Sibley

When
December 4, 12:00 AM CST to 3:00 PM CST
Where
Sibley forecast zone
Reported by
COOP Observer
Coordinates
44.580, -94.232 (the zone’s center; the record gives no point)

Although some precipitation fell Monday and Tuesday in the form of snow, sleet and rain, the bulk of the heavier snow fell early Wednesday morning, through Wednesday afternoon. This storm produced locally 5 to 7 inches of snow across the county.

Winter Storm, Carver

When
December 4, 3:00 AM CST to 6:00 PM CST
Where
Carver forecast zone
Reported by
COOP Observer
Coordinates
44.821, -93.803 (the zone’s center; the record gives no point)

Although some precipitation fell Monday and Tuesday in the form of snow, sleet and rain, the bulk of the heavier snow fell early Wednesday morning, through Wednesday afternoon. This storm produced locally 5 to 7 inches of snow across the county.

Winter Storm, Hennepin

When
December 4, 3:00 AM CST to 6:00 PM CST
Where
Hennepin forecast zone
Reported by
COOP Observer
Coordinates
45.005, -93.477 (the zone’s center; the record gives no point)

Although some precipitation fell Monday and Tuesday in the form of snow, sleet and rain, the bulk of the heavier snow fell early Wednesday morning, through Wednesday afternoon. This storm produced locally 5 to 7 inches of snow across the county.

Winter Storm, McLeod

When
December 4, 3:00 AM CST to 3:00 PM CST
Where
McLeod forecast zone
Reported by
COOP Observer
Coordinates
44.824, -94.272 (the zone’s center; the record gives no point)

Although some precipitation fell Monday and Tuesday in the form of snow, sleet and rain, the bulk of the heavier snow fell early Wednesday morning, through Wednesday afternoon. This storm produced locally 5 to 8 inches of snow across the county.

Winter Storm, Meeker

When
December 4, 3:00 AM CST to 3:00 PM CST
Where
Meeker forecast zone
Reported by
County Official
Coordinates
45.123, -94.527 (the zone’s center; the record gives no point)

Although some precipitation fell Monday and Tuesday in the form of snow, sleet and rain, the bulk of the heavier snow fell early Wednesday morning, through Wednesday afternoon. This storm produced locally 5 to 7 inches of snow across the far southeast corner of the county.

Winter Storm, Stearns

When
December 4, 3:00 AM CST to 6:00 PM CST
Where
Stearns forecast zone
Reported by
COOP Observer
Coordinates
45.552, -94.613 (the zone’s center; the record gives no point)

Although some precipitation fell Monday and Tuesday in the form of snow, sleet and rain, the bulk of the heavier snow fell early Wednesday morning, through Wednesday afternoon. This storm produced locally 5 to 7 inches of snow across a small portion of northern and eastern Stearns County.

Winter Storm, Wright

When
December 4, 3:00 AM CST to 6:00 PM CST
Where
Wright forecast zone
Reported by
COOP Observer
Coordinates
45.174, -93.963 (the zone’s center; the record gives no point)

Although some precipitation fell Monday and Tuesday in the form of snow, sleet and rain, the bulk of the heavier snow fell early Wednesday morning, through Wednesday afternoon. This storm produced locally 6 to 9 inches of snow across the county.

Winter Storm, Anoka

When
December 4, 6:00 AM CST to 6:00 PM CST
Where
Anoka forecast zone
Reported by
COOP Observer
Coordinates
45.273, -93.246 (the zone’s center; the record gives no point)

Although some precipitation fell Monday and Tuesday in the form of snow, sleet and rain, the bulk of the heavier snow fell early Wednesday morning, through Wednesday afternoon. This storm produced locally 5 to 8 inches of snow across the county.

Winter Storm, Benton

When
December 4, 6:00 AM CST to 6:00 PM CST
Where
Benton forecast zone
Reported by
COOP Observer
Coordinates
45.699, -93.999 (the zone’s center; the record gives no point)

Although some precipitation fell Monday and Tuesday in the form of snow, sleet and rain, the bulk of the heavier snow fell early Wednesday morning, through Wednesday afternoon. This storm produced locally 5 to 7 inches of snow across the county.

Winter Storm, Chisago

When
December 4, 6:00 AM CST to 6:00 PM CST
Where
Chisago forecast zone
Reported by
COOP Observer
Coordinates
45.503, -92.908 (the zone’s center; the record gives no point)

Although some precipitation fell Monday and Tuesday in the form of snow, sleet and rain, the bulk of the heavier snow fell early Wednesday morning, through Wednesday afternoon. This storm produced locally 6 to 8 inches of snow across the county.

Winter Storm, Isanti

When
December 4, 6:00 AM CST to 6:00 PM CST
Where
Isanti forecast zone
Reported by
COOP Observer
Coordinates
45.562, -93.295 (the zone’s center; the record gives no point)

Although some precipitation fell Monday and Tuesday in the form of snow, sleet and rain, the bulk of the heavier snow fell early Wednesday morning, through Wednesday afternoon. This storm produced locally 6 to 7 inches of snow across the county.

Winter Storm, Ramsey

When
December 4, 6:00 AM CST to 6:00 PM CST
Where
Ramsey forecast zone
Reported by
COOP Observer
Coordinates
45.017, -93.100 (the zone’s center; the record gives no point)

Although some precipitation fell Monday and Tuesday in the form of snow, sleet and rain, the bulk of the heavier snow fell early Wednesday morning, through Wednesday afternoon. This storm produced locally 5 to 7 inches of snow across the far northern part of the county.

Winter Storm, Sherburne

When
December 4, 6:00 AM CST to 6:00 PM CST
Where
Sherburne forecast zone
Reported by
COOP Observer
Coordinates
45.444, -93.775 (the zone’s center; the record gives no point)

Although some precipitation fell Monday and Tuesday in the form of snow, sleet and rain, the bulk of the heavier snow fell early Wednesday morning, through Wednesday afternoon. This storm produced locally 6 to 7 inches of snow across the county.

Winter Storm, Washington

When
December 4, 6:00 AM CST to 6:00 PM CST
Where
Washington forecast zone
Reported by
COOP Observer
Coordinates
45.039, -92.884 (the zone’s center; the record gives no point)

Although some precipitation fell Monday and Tuesday in the form of snow, sleet and rain, the bulk of the heavier snow fell early Wednesday morning, through Wednesday afternoon. This storm produced locally 5 to 7 inches of snow across mainly the northern portion of the county.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2013Every state in 2013This day in weather historyWarnings in Minnesota, December 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 480630, 480631, 480632, 480633, 480634, 480637, 480644, 480646, 480647, 480649, 480638, 480640, 480642, 480643, 480650, 480653, 480635, 480636, 480639, 480641, 480645, 480648, 480651.